Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering from vtiligo. Temporary relief from betnosol forte and PUVA treatment. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Myself XXXXXXX i am suffering from vitiigo from past 10 years almost i have patches on my feet, ankle, elbow ,face . i am taking betnosol forte from years . when i am taking betnosol forte and PUVA treatment both the white spots pigmentation are coming . after stopping betnosl forte again my white spots are turning in white . those which got cleared also getting white and start appearing . currently i am taking PUVB treatment and doctor told me to take betnosl forte 1 saturday and 1 sunday tablet . please clear me what should i do . i am in bit dilemma when somebody told me about the side effects of the BETNOSOL forte
Posted Mon, 25 Mar 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 32 minutes later
Thanks for writing in.
Vitiligo is a autoimmune disease and has unpredictable course.
Few people get cured only with few months of medication and do not get white spots again.Also few people do not have response to any treatment at all.

You are in a way right that betnesol forte has side effects when taken in large doses and for long periods.
So far have you experienced any side effects ?
Common side effects include gastritis and acidity /weight gain/development of hypertension/ weakening of bones /facial swelling etc.
Do you have any of them?
As such betnesol 1mg on saturday and sunday is low dose steroid in pulse manner .It has fewer side effects than daily steroid dosage.

Narrow band UVB light therapy is very safe and effective treatment for vitiligo and you can continue this without any harm.Also you can combine with it the PUVA therapy by taking psoralen tablets in morning and sitting in sunlight for 10-15 minutes .This is cost effective can be done at home also.This PUVA therapy can be combined with NBUVB light therapy on alternate days.
Keep your diet healthy.Avoid khatta food(sour food).
Take zinc and folic acid supplement everyday.This are very low cost but greatly effective in stabilizing the unstable vitiligo.
They are available as zinfate and folvite tablets.

Answer the above questions.
Get your weight and blood pressure measurements done and we can continue the discussion here.
Hope this helps.
Above answer was peer-reviewed by
Follow-up: Suffering from vtiligo. Temporary relief from betnosol forte and PUVA treatment. What to do? 9 minutes later
sir i have wait gain and acidity whenver i talke betnosol forte , also if i take sat 1 tablet full night i cant sleep and full day after taking so much of food also i will always feels like hungry . I have stopped betnosl forte from oct 2012 and i have sudden weight loss and increase in white spots . please tell me how much quantity of psoralen tablet to take in the morning and also zinfate and folvite tablets quantity and when should it take , should it stop betnosl forte or again i have to start it ?
Answered by Dr. Sudarshan 14 hours later
Hi again,
Acidity is easily manageable by taking Tab.Pantoprazole 20mg on empty stomache before nights .Weight gain is difficult to stop but reduces on stopping betnesol.
If side effects are perceived as serious by you ,you should stop it.Sleep disturbances are occaisionally caused by steroids.
As you are having discomfort you should stop betnesol forte .
Tab.zinfate and folvite 1 tab. Daily.
Tab .triod 25mg is a psoralen tablet.Should be taken at 8 in morning and followed by sunexposure at 9.30 am .this should be done on alternate days.
The final decision to continue or stop betnesol forte depends on you only.
I will be available for follow up.
Regards .
Above answer was peer-reviewed by
Follow-up: Suffering from vtiligo. Temporary relief from betnosol forte and PUVA treatment. What to do? 29 minutes later
thanks once again sir but please tell me how to stop spreading of this because after stopping betnosol from oct 2012 , All my old spots is started once again visible .and weekly i am noticing a spot even after taking PUVB treatment . the doctors here have no idea what to do and keep telling to help of steriods .

Answered by Dr. Sudarshan 4 hours later
Hi again,
When steroids are not tolerated and have side effects other immunomodulators can be used in vitiligo.They can be azathioprin,cyclosporin,levamisole.
We have successfully used azathioprin in many patients without any side effects for longer time.
Levamisole is also safe ,can be given for 2 times a week for spreading vitiligo.
Consider these options with your dermatologist and start with them.A blood work up is essential before starting them on and while on these drugs.These drugs along with zinc ,folic acid and phototherapy can stop the spread and cause repigmentation in vitiligo.
Hope this helps.
Above answer was peer-reviewed by
Follow-up: Suffering from vtiligo. Temporary relief from betnosol forte and PUVA treatment. What to do? 39 hours later
Thanks sir
Tab.zinfate and folvite 1 tab. Daily.
These tablets to be taken at what time and after lunch or dinner ?

Tab .triod 25mg instead of this Octomop can be taken ? If no triod to be taken after taking breakfast ?

Still i am not sure about steriods whether to be start or not ,since i am taking it from long time from alomst 10 years . after stopping i had so much of weight loss . sir please tell me any surgery can be done to hide white patches .

Answered by Dr. Sudarshan 20 hours later
Hi again,
Folvite and zinfate after meals in afternoon .
Octamop can be taken in place of the triod on alternate days after breakfast in morning followed by sun exposure after 1 and half hours.
Surgery for patches can be done if disease is stabilized that is when patches are not increasing in size and number for atleast 6months.
Camouflage is a temporary option to hide the patches .Skin colored coloring agents are applied over patches.but it is temporary method.Hand held NBuvb lights are available for home based treatment and are effective also.They are available by derma india company.Also excimer laser is new treatment modality for early and fast treatment of vitiligo.
Hope this helps.
Above answer was peer-reviewed by
Follow-up: Suffering from vtiligo. Temporary relief from betnosol forte and PUVA treatment. What to do? 2 days later
Dear sir , thanks for answering my querries its really helpfull
i have started taking octomop 10 mg 2 tablets and sun exposure after taking breakfast . is 2 tablet is ok. Also i am taking every saturday PUVB treatment .
is both can be taken
Also excimer laser is new treatment modality for early and fast treatment of vitiligo.
please tell me where it wil be available in india and what wil be the fees for it .

Answered by Dr. Sudarshan 8 hours later
Hi again,
Octamop 2 tablets is good enough,continue it.
Also you can take UVB light with Octamop.
Excimer laser is available in many cities in dermatology clinics.You check it with leading dermatologist in your city.
Excimer laser is costly and you cannot use it at home.You can however buy a NBUVb hand held lamp for home based use .It is available under 10,000 rs.You can use it daily or on alternate days to irradiate individual patches comfortably at home.
It is available by dermaindia company .
Hope this clears your doubts.
If you are satisfied with the answer please accept it and rate it at the end.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor